Alert archive / South Dakota / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 11, 2007, 3:17 PM CST for 8 counties in Minnesota; 22 counties in South Dakota; Lyon County, Iowa. It took effect at Jan 11, 2007, 6:29 PM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2007, 3:17 PM CST (21:17 UTC)
- In effect from
- Jan 11, 2007, 6:29 PM CST
- Expired
- Jan 12, 2007, 5:50 PM CST
- In force
- 23 hr
- Issued by
- NWS Sioux Falls, SD
All 31 counties
Lyon County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 44 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 112117 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 317 PM CST THU JAN 11 2007 .AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST AIR OF THE SEASON THUS FAR INTO THE REGION. SUBZERO TEMPERATURES COMBINED WITH NORTH WINDS OF 10 TO 15 MPH WILL RESULT IN BITTER COLD WIND CHILLS. SDZ038>040-052-053-057-058-120530- /O.NEW.KFSD.WC.Y.0001.070112T0600Z-070112T1600Z/ BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY 317 PM CST THU JAN 11 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY. TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH NORTH WINDS OF 10 TO 15 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BT
6 follow-up statements
000 WWUS43 KFSD 120029 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 629 PM CST THU JAN 11 2007 .AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST AIR OF THE SEASON THUS FAR INTO THE REGION. TEMPERATURES DROPPING TO SUBZERO...COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN BITTER COLD WIND CHILLS. MNZ071-072-097-SDZ054>056-059-060-120830- /O.EXB.KFSD.WC.Y.0001.070112T0500Z-070112T1600Z/ LINCOLN-LYON-PIPESTONE-MINER-LAKE-MOODY-DAVISON-HANSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...PIPESTONE...HOWARD...MADISON...FLANDREAU... MITCHELL...ALEXANDRIA...EMERY 629 PM CST THU JAN 11 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST FRIDAY. TEMPERATURES DROPPING TO AROUND ZERO LATER TONIGHT...COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ SDZ038>040-052-053-057-058-120830- /O.EXT.KFSD.WC.Y.0001.070112T0500Z-070112T1600Z/ BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY 629 PM CST THU JAN 11 2007 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST FRIDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST FRIDAY. TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH NORTH WINDS OF 10 TO 20 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ RSR
000 WWUS43 KFSD 120929 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 329 AM CST FRI JAN 12 2007 .AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST AIR OF THE SEASON THUS FAR INTO THE REGION. TEMPERATURES DROPPING TO SUBZERO...COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN BITTERLY COLD WIND CHILLS. IAZ001-MNZ080-089-098-SDZ050-061>069-121730- /O.EXB.KFSD.WC.Y.0001.000000T0000Z-070112T1800Z/ LYON-MURRAY-NOBLES-ROCK-GREGORY-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SLAYTON...FULDA...WORTHINGTON...LUVERNE...GREGORY... BURKE...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON 329 AM CST FRI JAN 12 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. TEMPERATURES AROUND ZERO...COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO THROUGH THE MORNING HOURS. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MNZ071-072-097-SDZ038>040-052>060-121730- /O.EXT.KFSD.WC.Y.0001.000000T0000Z-070112T1800Z/ LINCOLN-LYON-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...PIPESTONE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY 329 AM CST FRI JAN 12 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH NORTH WINDS OF 10 TO 20 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO THROUGH THE MORNING HOURS. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ JM
000 WWUS43 KFSD 121702 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1102 AM CST FRI JAN 12 2007 .AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST AIR OF THE SEASON THUS FAR INTO THE REGION. SUBZERO TEMPERATURES...COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN BITTERLY COLD WIND CHILLS. MNZ081-090-130000- /O.EXB.KFSD.WC.Y.0001.000000T0000Z-070113T0000Z/ COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...WINDOM...MOUNTAIN LAKE...JACKSON... LAKEFIELD 1102 AM CST FRI JAN 12 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. TEMPERATURES AROUND ZERO COMBINED WITH NORTH WINDS OF 10 TO 20 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO THROUGH THE DAY TODAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MNZ071-072-080-089-097-130000- /O.EXT.KFSD.WC.Y.0001.000000T0000Z-070113T0000Z/ LINCOLN-LYON-MURRAY-NOBLES-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE 1102 AM CST FRI JAN 12 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. TEMPERATURES AROUND ZERO...COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO THROUGH THE MORNING HOURS. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ IAZ001-MNZ098-SDZ038>040-050-052>069-121815- /O.CON.KFSD.WC.Y.0001.000000T0000Z-070112T1800Z/ LYON-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON 1102 AM CST FRI JAN 12 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SUBZERO TEMPERATURES COMBINED WITH NORTH WINDS OF 10 TO 20 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO THROUGH THE MORNING HOURS. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BT
000 WWUS43 KFSD 121746 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1146 AM CST FRI JAN 12 2007 .AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST AIR OF THE SEASON THUS FAR INTO THE REGION. TEMPERATURES NEAR ZERO COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN BITTERLY COLD WIND CHILLS. IAZ001-MNZ098-SDZ038>040-050-052>069-121900- /O.CAN.KFSD.WC.Y.0001.000000T0000Z-070112T1800Z/ LYON-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON 1146 AM CST FRI JAN 12 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES ARE SLOWLY RISING THIS MORNING...AND WITH WINDS GRADUALLY DECREASING ACROSS THE AREA...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. HOWEVER...NORTH WINDS OF 10 TO 20 MPH AND AND TEMPERATURES NEAR ZERO WILL KEEP WIND CHILLS 10 TO 20 DEGREES BELOW ZERO. $$ MNZ071-072-080-081-089-090-097-130000- /O.EXT.KFSD.WC.Y.0001.070112T1800Z-070113T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 1146 AM CST FRI JAN 12 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. TEMPERATURES AROUND ZERO COMBINED WITH NORTH WINDS OF 10 TO 20 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO THROUGH THE DAY TODAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BT
000 WWUS43 KFSD 122143 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 343 PM CST FRI JAN 12 2007 .AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER THE COLDEST AIR OF THE SEASON THUS FAR INTO THE REGION. TEMPERATURES NEAR ZERO COMBINED WITH NORTH WINDS OF 10 TO 20 MPH WILL RESULT IN BITTERLY COLD WIND CHILLS. MNZ071-072-080-081-089-090-097-130000- /O.CON.KFSD.WC.Y.0001.000000T0000Z-070113T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 343 PM CST FRI JAN 12 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. TEMPERATURES AROUND ZERO COMBINED WITH NORTH WINDS OF 10 TO 20 MPH WILL RESULT IN WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BT
000 WWUS43 KFSD 122350 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 550 PM CST FRI JAN 12 2007 MNZ071-072-080-081-089-090-097-130100- /O.CAN.KFSD.WC.Y.0001.000000T0000Z-070113T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 550 PM CST FRI JAN 12 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. WINDS WILL SLOWLY SUBSIDE OVER THE AREA THIS EVENING. HOWEVER THE AIR TEMPERATURE WILL ALSO SLOWLY FALL. THEREFORE WIND CHILL VALUES WILL STILL AVERAGE ABOUT 15 BELOW TO 20 BELOW THROUGH THE EVENING HOURS. IF OUTSIDE TONIGHT...MAKE SURE YOU BUNDLE UP. $$ MJF
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 3:05 PM CST, 12 minutes earlier.
Area forecast discussion, Jan 11, 3:05 PM CST, 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
305 PM CST THU JAN 11 2007
.DISCUSSION...
COLD AIR COMING IN JUST STRONGLY ENUF TO WARRENT A WIND CHILL ADVY
FROM HON DOWN TO 9V9...CHAMBERLAIN...AND OVER TO BKX. TEMPS SHOULD
DROP A FEW DEGREES BLO ZERO AND WINDS WILL HOLD UP ENUF TO LOWER
WIND CHILLS TO THE 20 TO 25 BELOW ZERO RANGE FOR A FEW HOURS. ON A
MARGINAL ISSUANCE HAVE OPTED TO GO WITH IT PARTLY DUE TO THE LACK OF
COLD AIR THIS WINTER. THIS EXACT SITUATION OCCURING AFTER A TIME
LIKE DECEMBER 1983 MIGHT BE A NON ISSUANCE.
BAND OF SNOW W AND NW OF FCST AREA SHOULD STAY THERE...BUT HAVE
ALLOWED FOR A FEW FLURRIES FROM WRN TO NRN FCST AREA LATER TNGT. AS
BAND OF MID LEVEL MOISTURE PUSHES SLWLY SEWD SUPPORT WILL WEAKEN.
FRI AND FRI NIGHT SHOULD BE UNEVENTFULLY COLD...THAT IS DRY. CLOUD
COVER MAY VARY SOME BUT WITH VARYING LEVELS OF MID CLOUS MOVING OVER
AS SOME LOW CLOUDS ALSO LIKELY TO DEVELOP MOCLDY SEEEMS BEST.
SAT MENTION OF LIGHT SNOW SRN PART OF AREA AHEAD OF MAIN SYSTEM
DEALS WITH SOME UPPER SUPPORT INDICATED BY 12Z NAM AND ALSO ON 18Z
RUN.LIFT IS NOT VERY DEEP AND WAFFLED ON LOW POPS VERSUS
FLURRIES...SINCE WE ARE DEALING WITH THE DAY AFTER TOMORROW ELECTED
THE LOW POPS. IN THE COLD AIR IT WONT TAKE MUCH TO GET MINIMALLY
MEASURABLE SNOW.
MAIN SYSTEM HAS SLOWED DOWN SOME MORE ON MODELS SOLUTIONS AND IT HAS
BECOME CLEARER THAT SIGNIFICANT SNOW...IF ANY...SHOULD BE CONFINED
TO THE SOUTHEAST PART OF FCST AREA. ALSO...THIS WOULDNT REALLY GET
GOING TILL LATE SUNDAY AND CONTINUE INTO SUNDAY NIGHT. IT LOOKS LIKE
A WINTER STORM IS UNLIKELY WITH SNOW AMOUNTS LOOKING LIMITED DUE TO
INSUFFICIENT MOISTURE...FAIRLY RAPID MOVEMENT...AND A LOT OF THE
LIFT OCCURRING IN COLDER THAN MINUS 20C AIR. HOWEVER IF 3 TO 5
INCHES OF SNOW MATERIALIZE OVER THE SERN CORNER...IN NWRN IA...AS I
SUSPECT...WINDS COULD GET STRONG ENUF TO CAUSE ADDITIONAL PROBLEMS.
IN ANY EVENT...SYSTEM SHOULD MOVE OUT LQUICKLY LATE SUNDAY NIGHT.
IN THE LONGER RANGE FM MON THRU THU...PRETTY QUIET WX EXPECTED. INIT
WL START OUT COLD...BUT MON CUD BE WARMER THAN EARLIER THINKING WITH
SWLY FLOW DEVELOPING AHEAD OF SECONDARY SURE OF COLD AIR MON NITE
INTO TUE. SO HAVE BUMPED UP TEMPS A FEW DEG FM PREV FCST ON
MON...AND COOLED TEMPS OFF A FEW DEG FM PREV FCST ON TUES. CUD SEE
SCT SW- WITH THIS SECONDARY SURGE OF COLD AIR MON NITE.TUES
MORN...BUT FOR NOW WL LEAVE DRY WITH MORE CLOUD COVER. AIRMASS WL
NOT REBOUND AS QUICKLY ON WED WITH BETTER WARM UP ON THU AS FLOW
ALOFT BECOMES MORE WLY BRINGING MILDER PAC AIR. SO TEMPS ON THU WL
LIKELY BE A FEW DEG ABOVE NORM...DEPENDING IF CWA GETS MUCH SNOW
THIS WEEKEND.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVY MIDNIGHT TNGT THRU 10AM FRI SDZ038>040
052-053-057-058. ROUGHLY 9V9 TO HON TO BKX.
MN...NONE.
IA...NONE.
NE...NONE.
&&
WILLIAMSHazardous weather outlook, Jan 11, 5:48 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0548 AM CST THU JAN 11 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0548 AM CST THU JAN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER THE PASSAGE OF AN ARCTIC COLD FRONT...MUCH COLDER AIR WILL BE ENTRENCHED OVER THE REGION FOR THE NEXT SEVERAL DAYS. HIGHS EACH DAY WILL BE IN THE SINGLE DIGITS AND TEENS...WITH LOWS AT NIGHT RANGING FROM FROM -5 TO 10 DEGREES. LIGHT SNOW WILL DEVELOP OVER THE REGION IN THE VERY EARLY MORNING HOURS OF SUNDAY...AND THEN CONTINUE THROUGH SUNDAY NIGHT. 3 TO 6 INCHES OF SNOW WILL BE POSSIBLE THROUGH EARLY MONDAY MORNING IN AREAS SOUTH OF A LINE ROUGHLY FROM JACKSON MINNESOTA...TO SIOUX FALLS...TO PLATTE...WITH THE HIGHEST AMOUNTS IN NORTHWESTERN IOWA. SNOWFALL AMOUNTS WILL TAPER OFF RAPIDLY NORTH OF THIS LINE. IN ADDITION TO THE SNOW...VERY COLD TEMPERATURES WILL CONTINUE THROUGH THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Chill Advisories in South Dakota, 2007Wind Chill Advisories in Minnesota, 2007Wind Chill Advisories in Iowa, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.